PLAN B SIDE EFFECTS or PREGNANCY SIDE EFFECTS?
Hi. I had sex with my boyfriend for the first time about six days ago (July 20). Something happened, so I went to my doctor to pick up the Plan B pills. I took it on the 22nd or July, which makes it 3 days after sex. How effective will this be for me to not be pregnant? Since this pill, I've been having mild headaches, slight nausea, I've been feeling really hot on and off, my stomach feels BLOATED, it looks bigger.... I know it's way too early for pregnancy signs to show up. It's only been six days! But I am still scared that I could be pregnant. Are these pregnancy side effects, or just side effects from the Plan B pills? Do plan b pill side effects really last for this long? HELP!
Serious answers only please.
I've also been urinating excessively.. why is that?
- Bio InstructorLv 41 decade ago
You have normal side effects of Plan B. They usually only last a few days after taking. Give it another week or two and your period should come- if not, take a pregnancy test.
Remember to use a condom or other form of birth control next time- since Plan B is only 80-90% effective and doesn't prevent STDs. Also, start charting your cycle so you know which days you ovulate (release the egg) and those are days you can get pregnant.
In a normal cycle (28 days) a woman will ovulate around day 14- you can detect the time you ovulate b/c your body temp will increase about 1 degree at this time and stay higher until your period comes. The cervix also will change position so sperm can enter easier... but the easier way to know is that you'll have "eggwhite" cervical discharge (kind of sticky, whitish- looks like eggwhites-- it's an important fluid that helps the sperm swim easier). If you notice this, then the egg has been released. So, that means that you can get pregnant and if you've had intercourse w/in 72 hrs of noticing discharge- you can be pregnant and up to 36 hrs afterwords. Sperm live about 72 hrs and the egg is viable for roughly 36 hrs. Going back to that "normal" 28 day cycle- if you ovulate on day 14 then you could actually get pregnant day 11-16.
You need to be safe during sex, but to avoid unwanted pregnancies- use additional protection during the days before and after ovulation.
As far as your symptoms- some of that is from Plan B... the other is probably due to stress.Source(s): I teach human A&P
- 1 decade ago
plan b affects everyone different. although the longer you wait, the less likely it is to work, it probably still did since it was within the 72 hour limit. Plan b is just a huge dose of the hormones they put in "the pill". I took it a couple times and all it did was make my periods erratic for two months. A friend of mine, however, took it twice and both times her boobs got sore, she was bloated and sick feeling and had weird periods. You will feel normal soon.
- 1 decade ago
my gf took the pill and she had the same side effects that u have and she took it a day later with a 24 hr time period.....and he rperiods suppose to come on the 7th of augs and suposuivly she got it today...idk the pill is wier....but she felt like that for about a week and three days.......hope everything goes good